Joint webchat with Conservative and Labour housing minister and shadow housing minister, MONDAY 2 MARCH 1pm x

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Sad - but want to come off anti-depressants!

(5 Posts)
ftm42 Mon 14-Jan-13 12:50:58

Not sure where to post this, so might put it on 'employment' thread too!

I haven't been so depressed for a long time. However, I do have tangible reasons this time round, I suppose!

DH has been out of work for 18 months, my new business isn't making money [yet?!] and we have used up all our savings. We've borrowed v the house twice already and can't get any more loans that way. We have nothing else to liquidate apart from a flat in London, which is rented and is our only source of income for when we retire, as we don't have pensions [self-employment is great as long as you have income from it!] at all.

Trouble is, along with DH being very down at not being in work [he's top-level IT management and has never been out of work for >3 months before now], I'm not much help as I'm crying a lot and can't focus on getting the business going. It won't generate anything like what we need to keep us and the 3 boys [all still in FTE and at home].

The question, for this thread is - "do I stay on the anti-d's for a bit longer [given that I've been on them almost continuously for 8 years!], or try to wean myself off" so that I can 'feel the pain' properly [not meant to sound masochistic, just realistic!]?

MirandaWest Mon 14-Jan-13 12:55:58

Don't wean yourself off the ADs please. Coming off ADs needs to happen very slowly and at a time when you're in a good place so to speak. There is no point in you coming off them to crash and need them again. It is fine to be on ADs.

orangeflutie Mon 14-Jan-13 14:56:55

No definitely not if you're unhappy. You will feel worse if you come off them especially with the current circumstances. At the moment the ADs will be providing a 'cushion' if they're the right ones. It may be that the dose or type needs changing rather than you coming off, in which case you should have a chat with your doctor.

HTH

cravingcake Mon 14-Jan-13 16:04:34

If you are crying a lot it sounds like you need to stay on the anti-depressants for a bit longer. I've been on anti-depressants on and off over the past 8 or 9 years.

The only thing that has successfully worked for me is hypnosis, which I did almost 2 years ago. I had 3 sessions and did it to stop biting my nails and also clear the last of the 'depression'. It really was an instant fix, I walked out of my second session feeling like a massive big cloud had lifted. I would highly recommend it. I did it privately and it was £60 a session but is honestly the best money I have ever spent.

You should speak to your GP and ask them about referring you for hypnosis therapy (some places you can get this through the NHS), or even at least counselling. Having a weekly session just to talk things through with someone who is not 'connected' to your life would probably help you also.

ftm42 Thu 11-Apr-13 15:03:42

Close friend advised me that after chemotherapy [I had cancer 8 years ago] it can affect you permanently, hence the depression [not convinced myself, you can't blame it all on chemo]. The tablets I'm on are low-dosage so won't do any harm long-term and it just helps to switch off the 'panic' switch!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now